Alert archive / Idaho / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 30, 2009, 4:33 PM MDT for Bonneville County, Teton County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2009, 4:33 PM MDT (22:33 UTC)
- Expired
- Jun 30, 2009, 4:58 PM MDT
- In force
- 25 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bonneville County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 120 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 302233
SVRPIH
IDC019-081-302330-
/O.NEW.KPIH.SV.W.0039.090630T2233Z-090630T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
433 PM MDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF SWAN VALLEY...
SOUTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO...
* UNTIL 530 PM MDT
* AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF IRWIN...OR 9 MILES SOUTH OF SWAN VALLEY...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
IRWIN... PALISADES AND SWAN VALLEY...
LAT...LON 4320 11142 4335 11155 4361 11105 4357 11104
4333 11104
TIME...MOT...LOC 2233Z 240DEG 17KT 4332 11137
$$
HUSTON1 follow-up statement
000
WWUS55 KPIH 302258
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
458 PM MDT TUE JUN 30 2009
IDC019-081-302307-
/O.CAN.KPIH.SV.W.0039.000000T0000Z-090630T2330Z/
TETON ID-BONNEVILLE ID-
458 PM MDT TUE JUN 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BONNEVILLE AND
SOUTHEASTERN TETON COUNTIES IS CANCELLED...
THE STORM HAS SINCE DISIPATED AND IS MOVING NORTHEAST INTO WYOMING.
LAT...LON 4320 11142 4335 11155 4361 11105 4357 11104
4333 11104
TIME...MOT...LOC 2257Z 240DEG 17KT 4338 11123
$$
HUSTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:47 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 30, 1:47 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MDT TUE JUN 30 2009 .DISCUSSION... RIDGE OF HIGH PRESSURE HAS SETTLED IN OVER THE FOUR CORNERS REGION. MOISTURE AROUND THE HIGH COMBINED WITH A WEAK FRONT MOVING ACROSS THE AREA IS PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION. MODELS ARE SUGGESTING THAT SOME OF THE PRECIPITATION COULD CONTINUE OVER THE HIGH COUNTRY AS IT DID LAST NIGHT. SO...WILL KEEP SOME LOW CHANCES IN DURING THE OVERNIGHT HOURS. ISOLATED HEAT OF THE DAY VARIETY THUNDERSTORMS WILL CONTINUE...THROUGHOUT THE REST OF THE FORECAST. LOOKS LIKE SLIGHTLY BETTER CHANCES THURSDAY HEADED INTO THE WEEKEND AS THE CENTER OF THE HIGH MOVES BACK EAST AND THE UPPER FLOW TURNS SOUTHWEST IN ADVANCE OF AN UPPER TROUGH DIGGING INTO THE WEST COAST. LOOKS LIKE THERE COULD BE A BIT OF A REPRIEVE EARLY NEXT WEEK AS THE DEEP AMPLITUDE OF THE TROUGH FORCES MOST OF THE MOISTURE NORTH OF THE AREA. THEN THE FRONT AND TROUGH ARRIVES AROUND MID WEEK BRINGING ANOTHER ROUND OF STORMS. && .AVIATION...MONSOONAL MOISTURE COMBINED WITH A WEAK PACIFIC SHORT WAVE WILL TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS TODAY MAINLY IN THE MOUNTAINS. EXPECT VICINITY THUNDERSTORMS NEAR ALL SITES. OUTFLOW WINDS FROM THESE THUNDERSTORMS WILL BE THE MAIN CONCERN. SOME OUTFLOWS COULD BE IN EXCESS OF 45 MPH. WYATT && .FIRE WEATHER...WITH MONSOONAL MOISTURE IN PLACE EXPECT SCATTERED AFTERNOON AND EARLY EVENING MOUNTAIN THUNDERSTORMS. WILL LIKELY SEE GUSTY WINDS 40 TO 50 MPH NEAR THUNDERSTORM ACTIVITY INTO THIS EVENING. EXPECT SOMEWHAT UNSETTLED CONDITIONS TO REMAIN FOR THE NEXT SEVERAL DAYS WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 30, 3:26 AM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 326 AM MDT TUE JUN 30 2009 IDZ017>025-031-032-010930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 326 AM MDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST AGAIN TODAY ACROSS EASTERN IDAHO...MAINLY OVER THE HIGHER ELEVATIONS. BRIEF DOWNPOURS AND STRONG MICROBURST WINDS ARE THE MAIN THREATS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT NEAR THE MONTANA BORDER AND YELLOWSTONE NATIONAL PARK. RIVER FLOODING CONTINUES ALONG THE SNAKE RIVER AT BLACKFOOT. BANKFULL TO NEAR BANKFULL CONDITIONS ARE ANTICIPATED ALONG THE SNAKE RIVER ESPECIALLY NEAR SHELLEY AND HEISE. MINOR FLOODING MAY BE OCCURRING ANYWHERE ALONG THE SNAKE RIVER IN THESE AREAS. PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND SPEEDS WILL PICK UP OUT OF THE WEST AND SOUTHWEST AS A SYSTEM MOVING ACROSS THE REGION ON WEDNESDAY. WIND SPEEDS OF 10 TO 20 MPH SUSTAINED ARE POSSIBLE ACROSS THE SNAKE PLAIN. THESE SPEEDS ARE ON THE LOW END OF LAKE WIND ADVISORY CRITERIA FOR AMERICAN FALLS RESERVOIR. IF THE CURRENT FORECAST HOLDS...ONE MAY BE NEEDED FOR LATER WEDNESDAY. MONSOON MOISTURE WILL CONTINUE TO MAKES ITS WAY INTO EASTERN IDAHO THROUGH THE HOLIDAY WEEKEND. MOISTURE WILL BE LIMITED AND NO MAJOR SYSTEMS ARE CURRENTLY FORECAST TO PRODUCE A WIDESPREAD THUNDERSTORM OR RAIN EVENT AT THIS TIME. WATER LEVELS WILL CONTINUE TO BE ELEVATED ACROSS PORTIONS OF EASTERN IDAHO. THE SNAKE RIVER WILL CONTINUE TO SLOWLY RECEDE...WITH THE RIVER EXPECTED TO REMAIN AT OR ABOVE FLOOD STAGE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jun 30, 4:26 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
426 PM MDT TUE JUN 30 2009
IDZ019-023-302330-
TETON ID-CARIBOU ID-BONNEVILLE ID-BINGHAM ID-
426 PM MDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTHERN CARIBOU COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 530 PM MDT
AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF MODERATELY STRONG THUNDERSTORMS EXTENDING FROM 8 MILES NORTH
OF SWAN VALLEY TO 13 MILES NORTH OF GRAY TO CHESTERFIELD..AND MOVING
NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
IRWIN...
VICTOR...
PALISADES...
HENRY...
GRAY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4281 11209 4320 11164 4359 11132 4370 11105
4281 11104
TIME...MOT...LOC 2226Z 242DEG 14KT 4355 11126 4324 11143
4290 11181
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:33 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 57 min |
| Jun 29, 6:36 PM MDT | Special Weather Statement | PIH | Fremont, Madison, Teton | 54 min |
| Jun 30, 4:26 PM MDT | Special Weather Statement | PIH | Bonneville | 64 min |
| Jun 30, 4:51 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou | 39 min |
| Jun 30, 5:49 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 34 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.